Alert archive / Puerto Rico / Areal Flood Warnings in 2012
Areal Flood Warning 20, NWS JSJ
NWS JSJ issued this areal flood warning at Apr 13, 2012, 7:14 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2012, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 14, 2012, 4:09 AM CDT
- In force
- 9 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Apr 13, 1:37 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Apr 13, 1:37 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
237 PM AST FRI APR 13 2012
.SYNOPSIS...A MID TO UPPER LEVEL TROUGH ACROSS THE NORTHWEST
ATLANTIC WILL MOVE EASTWARD ACROSS THE CENTRAL ATLANTIC THROUGH THE
NEXT SEVERAL DAYS. AS THIS HAPPENS...A COLD FRONT/SHEAR LINE WILL
MOVE RAPIDLY ACROSS THE LOCAL ISLANDS SATURDAY. AFTER THE FROPA A
DRIER AND STABLE AIR MAS WILL ENCOMPASS THE LOCAL REGION UNTIL AT
LEAST MID WEEK.
&&
.DISCUSSION...LATEST SATELLITE AND RADAR IMAGES THIS AFTERNOON
DEPICTED A SHEAR LINE ASSOCIATED WITH A COLD FRONT JUST ACROSS THE
NORTHWEST AND NORTH ATLANTIC COASTAL WATERS. THIS FEATURE IS
EXPECTED TO PROPAGATE/SINK TO THE SOUTH SOUTHEAST REACHING THE LOCAL
ISLANDS TONIGHT AND SATURDAY AND LASTING POSSIBLE UNTIL EARLY
SUNDAY. AN INCREASE IN CLOUDINESS...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS THE REGION IN ASSOCIATION TO THE PASS
OF THE COLD FRONT. AS THE COLD FRONT APPROACHES...THE LOW LEVEL
WINDS IS EXPECTED TO SHIFT FROM THE NORTHEAST...LATE THIS
AFTERNOON AND THIS EVENING...FOCUSING THE SHOWER ACTIVITY MAINLY
SOUTH OF CORDILLERA CENTRAL. STRONG SURFACE HIGH PRESSURE WILL
THEN BUILD ACROSS THE REGION AFTER THE FROPA...INDUCING A VERY DRY
WEATHER...WINDY CONDITIONS AND COLDER THAN NORMAL TEMPERATURES
SUNDAY...MONDAY AND TUESDAY NEXT WEEK. PWAT VALUES WILL REMAIN IN
THE RANGE OF 1.40-1.60 INCHES THIS EVENING...BUT WILL INCREASE TO
AROUND 2.0 INCHES TONIGHT AND SATURDAY AND DECREASING RAPIDLY
AFTER THAT.
&&
.AVIATION...NMRS SHRA/ISOLATED TSRA WILL CONTINUE TO DEVELOP
ALONG AND SOUTH OF CORDILLERA CENTRAL DURING THE REST OF THE
AFTERNOON AND THIS EVENING...PRODUCING MVFR OR EVEN IFR CONDITIONS
ACROSS TJPS UNTIL AT LEAST 13/23Z. ONLY VCSH ARE EXPECTED ACROSS
THE REST OF THE LOCAL TAF SITES THIS EVENING. SHOWERS THEN
INCREASE IN CVRG OVERNIGHT AND SATURDAY WITH PREDOMINANT MVFR
CIGS AND VSBYS IN MDT RAIN/SHRA AND EVENTUALLY USVI AND NCM SAT
NIGHT. THESE CONDITIONS WILL LIKELY PERSIST THROUGH 12Z SUN AS AN
UNSEASONABLY STRONG CDFNT SWEEPS THROUGH THE LOCAL FLYING AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 82 73 81 / 50 90 70 40
STT 75 84 73 84 / 30 80 70 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT SATURDAY NIGHT TO MIDNIGHT
AST MONDAY NIGHT FOR ANEGADA PASSAGE SOUTHWARD TO 17N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-COASTAL
WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT
10 NM.
SMALL CRAFT ADVISORY FROM NOON SATURDAY TO MIDNIGHT AST MONDAY
NIGHT FOR ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO
19.5N-COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-MONA
PASSAGE SOUTHWARD TO 17N.
&&
10/72Hazardous weather outlook, Apr 13, 5:31 AM CDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 631 AM AST FRI APR 13 2012 AMZ710>745-PRZ001>013-141045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 631 AM AST FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE SOUTHERN SLOPES AND MOVE VERY SLOWLY TO THE EAST SOUTHEAST. THESE THUNDERSTORMS MAY POSE A THREAT OF LOCALLY HEAVY RAINFALL AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH THE LOCAL AREA SATURDAY NIGHT AND WILL BE ACCOMPANIED BY A STEADY RAIN. MODERATE RAINFALL ACCUMULATIONS ARE EXPECTED ACROSS NORTHEAST PUERTO RICO WHICH MAY POSE A THREAT OF FLOODING IN URBAN AND POOR DRAINAGE AREAS. WINDS ARE ALSO EXPECTED TO INCREASE SATURDAY NIGHT AND SUNDAY IN THE 20 TO 25 MPH RANGE AND MAY REQUIRED A WIND ADVISORY FOR PARTS OF THE ISLAND. THE STRONG WINDS WILL ALSO GENERATE ROUGH SURF CONDITIONS AND MAY ALSO BE REQUIRED A HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... RAINFALL AMOUNTS GREATER THAN 3 INCHES AND ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-141045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 631 AM AST FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE THROUGH THE LOCAL AREA SATURDAY NIGHT AND SUNDAY AND WILL BE ACCOMPANIED BY A STEADY RAIN. MODERATE RAINFALL ACCUMULATIONS ARE EXPECTED WHICH MAY POSE A THREAT OF FLOODING IN URBAN AND POOR DRAINAGE AREAS. WINDS ARE ALSO EXPECTED TO INCREASE SATURDAY NIGHT AND SUNDAY IN THE 20 TO 25 MPH RANGE AND MAY REQUIRED A WIND ADVISORY FOR ALL OF THE ISLANDS. THE STRONG WINDS WILL ALSO GENERATE ROUGH SURF CONDITIONS AND MAY ALSO BE REQUIRED A HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Local storm report, Apr 13, 5:32 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
632 PM AST FRI APR 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLOOD GUAYANILLA 18.02N 66.79W
04/13/2012 GUAYANILLA PR TRAINED SPOTTER
ROAD 2 BETWEEN GUAYANILLA AND PENUELAS WAS REPORTED
FLOODED.
0430 PM FLOOD VEGA ALTA 18.42N 66.32W
04/13/2012 VEGA ALTA PR EMERGENCY MNGR
ROAD 2 WAS REPORTED FLOODED DUE TO QUEBRADA HONDA OUT OF
ITS BANKS.
&&
FCASTROThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:12 PM CDT | High Surf Advisory | JSJ | 63 hr | |
| Apr 14, 10:03 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 14, 10:57 AM CDT | Areal Flood Advisory | JSJ | 7 hr | |
| Apr 14, 2:19 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| Apr 14, 3:01 PM CDT | Areal Flood Advisory | JSJ | 17 min | |
| Apr 14, 3:07 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 14, 3:36 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Apr 14, 5:15 PM CDT | Areal Flood Warning | JSJ | 112 min | |
| Apr 14, 6:04 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.